IJPAM: Volume 78, No. 5 (2012)

BINOMIAL APPROXIMATION
TO THE PÓLYA DISTRIBUTION

K. Teerapabolarn
Department of Mathematics
Faculty of Science
Burapha University
Chonburi, 20131, THAILAND


Abstract. This paper uses Stein's method and the characterization associated with the Pólya random variable to give a bound for the total variation distance between the binomial and Pólya distributions.

Received: January 16, 2012

AMS Subject Classification: 62E17, 60F05

Key Words and Phrases: binomial approximation, negative hypergeometric distribution, Pólya distribution, total variation distance, Stein's method

Download paper from here.



Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2012
Volume: 78
Issue: 5